Alert archive / Iowa / Tornado Warnings in 2024
Tornado Warning 26, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at Apr 26, 2024, 11:02 PM CDT for Polk County, Iowa. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2024, 11:02 PM CDT (04:02 UTC)
- Expired
- Apr 26, 2024, 11:23 PM CDT
- In force
- 21 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Polk County, IA
The radar
The Des Moines radar (KDMX), 18 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 11:18 PM CDT | FUNNEL CLOUD | 3 Nnw Bondurant, IA | Location estimated from radar based on time of report. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 3:47 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
823
WFUS53 KDMX 270402
TORDMX
IAC153-270445-
/O.NEW.KDMX.TO.W.0026.240427T0402Z-240427T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Des Moines IA
1102 PM CDT Fri Apr 26 2024
The National Weather Service in Des Moines has issued a
* Tornado Warning for...
Central Polk County in central Iowa...
* Until 1145 PM CDT.
* At 1101 PM CDT, a severe thunderstorm capable of producing a
tornado was located over Drake Stadium And Knapp Center, or over
Des Moines, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Des Moines, Ankeny, Pleasant Hill, Saylorville, Iowa Events
Center, Iowa State Fairgrounds, Principal Park, and Drake Stadium
And Knapp Center around 1105 PM CDT.
Altoona, Bondurant, Adventureland Amusement Park, Prairie Meadows,
Ankeny Regional Airport, and Weh-Weh-Neh-Kee State Park around
1110 PM CDT.
Mitchellville around 1120 PM CDT.
Other locations impacted by this tornadic thunderstorm include Ankeny
Regional Airport, Walnut Woods State Park, Weh-Weh-Neh-Kee State
Park, and Margo Frankel Woods State Park.
This includes the following highways...
Interstate 35 between mile markers 71 and 72, and between mile
markers 87 and 91.
Interstate 80 between mile markers 134 and 149.
Interstate 235 between mile markers 2 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4152 9373 4157 9379 4183 9335 4160 9335
TIME...MOT...LOC 0401Z 236DEG 38KT 4158 9366
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Donavon2 follow-up statements
781
WWUS53 KDMX 270412
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
1112 PM CDT Fri Apr 26 2024
IAC153-270445-
/O.CON.KDMX.TO.W.0026.000000T0000Z-240427T0445Z/
Polk IA-
1112 PM CDT Fri Apr 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR EAST
CENTRAL POLK COUNTY...
At 1112 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Weh-Weh-Neh-Kee State Park, or over Altoona, moving
northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bondurant and Mitchellville around 1120 PM CDT.
Other locations impacted by this tornadic thunderstorm include Ankeny
Regional Airport, Weh-Weh-Neh-Kee State Park, and Margo Frankel Woods
State Park.
This includes the following highways...
Interstate 35 between mile markers 87 and 90.
Interstate 80 between mile markers 134 and 149.
Interstate 235 between mile markers 11 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4159 9358 4164 9367 4183 9335 4165 9335
TIME...MOT...LOC 0412Z 234DEG 42KT 4166 9352
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Donavon018 WWUS53 KDMX 270423 SVSDMX Severe Weather Statement National Weather Service Des Moines IA 1123 PM CDT Fri Apr 26 2024 IAC153-270432- /O.CAN.KDMX.TO.W.0026.000000T0000Z-240427T0445Z/ Polk IA- 1123 PM CDT Fri Apr 26 2024 ...THE TORNADO WARNING FOR EAST CENTRAL POLK COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until midnight CDT for central Iowa. LAT...LON 4159 9358 4164 9367 4183 9335 4165 9335 TIME...MOT...LOC 0419Z 236DEG 38KT 4172 9340 $$ Donavon
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Apr 26, 6:44 PM CDT, 4 hours 18 minutes earlier. Its key messages:
- * Additional strong/severe storms expected this evening, now arriving across the western forecast area, translating NW/W through evening. While all modes of severe possible, a few tornadoes (strong possible) and large hail remain primary threats. * Threat for additional severe storms Saturday, appears primarily over southern half of Iowa or so. All modes possible again, with primary threats for very large hail and a few tornadoes. Some heavy rain threat concerns linger. * Another round possible Sunday, however details uncertain with preceding rounds of convection to play some role. * Quieter start to next week, additional precipitation activity mid- late week.
Area forecast discussion, Apr 26, 6:44 PM CDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 644 PM CDT Fri Apr 26 2024 ...Updated for the 00z Aviation Discussion... .KEY MESSAGES... * Additional strong/severe storms expected this evening, now arriving across the western forecast area, translating NW/W through evening. While all modes of severe possible, a few tornadoes (strong possible) and large hail remain primary threats. * Threat for additional severe storms Saturday, appears primarily over southern half of Iowa or so. All modes possible again, with primary threats for very large hail and a few tornadoes. Some heavy rain threat concerns linger. * Another round possible Sunday, however details uncertain with preceding rounds of convection to play some role. * Quieter start to next week, additional precipitation activity mid- late week. && .MESOSCALE... Issued at 528 PM CDT Fri Apr 26 2024 As of 545pm, a broken line of severe storms is approaching the western edge of the forecast area. Several tornadoes, a few strong, have already occurred across the NWS Omaha Forecast area. A relatively warm and moist axis characterized by temps in the 60s and 70s along with dewpoints in the low 60s extends nwd along the Missouri River valley up through about Sioux City. The environment in this area is characterized by MLCAPE values of 1000-2000 J/kg with MLCIN generally less than -50 J/kg. The kinematic parameter space at 22-23z remains very impressive with 0-1km bulk shear values around 30kts and effective SRH values from 200-400 m2/s2, most of which is confined in the lowest 0.5-1km above the sfc. The questions that remain are how long storms can remain discrete or semi-discrete and how long can the storms remain in the more volatile atmosphere? The latest guidance suggests that at least scattered severe storms will impact the western counties for the next few hours, with all modes of severe weather possible including tornadoes. As we get further into the evening, after 00z, the latest guidance suggests storms may congeal into a more linear QLCS mode. However, even then isolated to scattered severe storms may continue, especially across the south half of Iowa where soundings show the boundary layer is less likely to become capped. This could continue right into the early overnight hours before storms eventually outrun the instability access to the east and north. && .DISCUSSION... Issued at 230 PM CDT Fri Apr 26 2024 Morning convection progressed about as expected, if not a bit weaker than original thoughts, moving across and out of the area by later morning to early afternoon. In addition to already gusty background winds, sporadic wind gusts in excess of 50kts were seen on the backside of showers, producing wake low-like effects, as seen in/around KOTM/KOOA/KEBS/KMCW. Additional scattered convection across the area has been seen/experienced from late morning into the early afternoon. All of which has been highly elevated with a strong 850-800mb warm nose in place, limiting severe hail potential. Of note, CAMs have struggled with this convection, generally depicting little to nothing until the later severe threat. This convection is not expected to have adverse effects on the potential later today. As of the time of this writing, dry line back across portions of south-central Nebraska and north-central Kansas has begun initiating strong surface based convection, including a confirmed tornadic storm in Nebraska along the nose of the dry slot and triple point. This activity is a couple of hours sooner than the HRRR has recently advertised, but aligns with recent NAMnest and ARW core runs. Timing for western Iowa remains largely unchanged with arrival around 23z. By this time, some clearing and the 850-800mb warm nose will have been eroded, allowing for surface based convection to take hold. Parameter space remains strongly in favor of tornadic potential and large hail, especially over western areas where SBCAPE and 0-3km CAPE values will be at their greatest. Hodographs continue to depict text book low level curvature yielding 0-1km SRH values approaching 300 m2/s2, efficient streamwise vorticity ingestion, and supportive streamwise vorticity values. Improved mid-level lapse rates increase the hail threat with SBCAPE values in excess of 2000 J/kg. Earlier convective initiation west calls into some question what storm modes may be by the time activity reaches the CWA, but HRRR runs continue to suggest a few isolated supercells possible with some weak CIN lingering, which would continue the threat for a stronger tornado or two in addition to large hail. Should upscale growth become prevalent/dominant, multi-cell or QLCS processes may still yield tornadoes with proper orientation to low level shear, but predominantly weaker and shorter lived in nature. Same for hail, threat would remain, but likely lesser. As activity translates eastward, nightfall will attempt to stabilize low levels, but strong background winds to limit that, keeping surface based potential going into the evening as storms approach I-35. Strong dynamics as the upper wave and surface lows will continue the previously mentioned tornado and hail threats as well. SPC Day 1 Enhanced area remains well placed from this perspective. A period of quieter conditions will settle in after 06z tonight or so as the first upper wave and surface low exit northeastward. In its wake will be a frontal boundary draped across the state from SW to NE, which will determine the threat area for strong/severe storms by the afternoon and evening Saturday. Day 2 SPC expansion of the Enhanced area into the CWA appears more than warranted with expectation of a "juicy" air mass building in which may yield SBCAPE values in excess of 3000 J/kg along/south of the surface front. While threats Saturday will be similar to today, tornadoes and hail, the lead threat may be more in line with hail given the increased CAPE and potential ECAPE enhancement. As noted by previous discussion, wind fields are less substantial in the lowest levels, but deeper wind profiles remain more than capable of organized convection and some tornadic potential. Initial isolated storms mid- afternoon to evening will be of greatest concern, before anticipated upscale growth slowly lessens severe threats and potentially translates to possible hydro concerns with storm motions roughly parallel to the surface boundary and continued moisture transport lifting northward. Overall, CAMs have eased back a bit off the 3"+ of rain potential, with the boundary potentially not remaining stationary, but will be something to continue to keep a casual eye on into the evening/overnight Saturday. Sunday still brings yet another potential round of strong to severe storms, but this remains with a few uncertainties given the above rounds of convection needing to play out. This will be tied to the upper level wave and surface low moving out into the Plains. Synoptic guidance is pretty well aligned, at this point in time, moving the surface low across Iowa in/around peak heating. Aside from that, anticipated cloud cover throughout Sunday will limit destabilization. Regardless, another opportunity for a few strong to severe storms. Beginning of next week continues to look on the quieter/dry side, before additional shortwave activity returns unsettled weather mid- late week. Throughout this forecast period, high temperatures will oscillate between the 60s and 70s. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 633 PM CDT Fri Apr 26 2024 IFR to LIFR CIGs are expected for the next few hours at KFOD/KMCW/KALO. Scattered to numerous showers and thunderstorms will then move from west to east across the area from 02-06z tonight. Localized IFR impacts are possible with any storms for 1-2 hours along with variable and gusty winds. Lingering VFR to IFR cigs may linger behind the storms, gradually scattering out towards morning. Additional storms are possible Saturday afternoon, but confidence on storm coverage remains in question at this time. && .DMX WATCHES/WARNINGS/ADVISORIES... None. && MESOSCALE...Fowle DISCUSSION...Curtis AVIATION...Fowle
Hazardous weather outlook, Apr 26, 2:51 PM CDT, 8 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 251 PM CDT Fri Apr 26 2024 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-272000- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 251 PM CDT Fri Apr 26 2024 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight Severe weather including a few tornadoes, large hail, and strong wind gusts are possible late this afternoon into this evening. Isolated heavy rainfall may also occur. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Severe weather including locally heavy rainfall remains in the forecast for Saturday and Sunday over central Iowa. For more details, see the latest DSS Packet at https://www.weather.gov/media/dmx/DssPacket.pdf .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today, Saturday, and Sunday. Hagenhoff
In the hours before
Local storm report, Apr 26, 9:49 PM CDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
949 PM CDT Fri Apr 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM Hail Mount Ayr 40.71N 94.24W
04/26/2024 M3.00 Inch Ringgold IA CO-OP Observer
Corrects previous hail report from Mount
Ayr.
&&Special weather statement, Apr 26, 10:00 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Des Moines IA
1000 PM CDT Fri Apr 26 2024
IAZ059-060-072-270345-
Polk IA-Madison IA-Dallas IA-
1000 PM CDT Fri Apr 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN POLK...NORTHWESTERN
MADISON AND DALLAS COUNTIES THROUGH 1045 PM CDT...
At 959 PM CDT, trained weather spotters reported a strong
thunderstorm near Dallas Center, or 6 miles west of Grimes, moving
northeast at 25 mph. Dallas Center Fire Department reported winds up
to 40 mph at 954 pm.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This includes Interstate 80 between mile markers 99 and 120, and
between mile markers 125 and 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until midnight CDT for south
central and central Iowa.
&&
LAT...LON 4138 9424 4171 9417 4186 9396 4186 9370
4164 9369
TIME...MOT...LOC 0259Z 233DEG 23KT 4169 9392
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SmallLocal storm report, Apr 26, 10:12 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
1012 PM CDT Fri Apr 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM Tornado Monroe 41.52N 93.10W
04/26/2024 Jasper IA Emergency Mngr
Reports of damage in Monroe. Time estimated
from radar.
&&
DodsonLocal storm report, Apr 26, 10:27 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
1027 PM CDT Fri Apr 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM Hail 5 N New Market 40.80N 94.91W
04/26/2024 E1.00 Inch Taylor IA Cocorahs
Delayed report.
&&
DodsonLocal storm report, Apr 26, 10:40 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
1040 PM CDT Fri Apr 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM Tornado Osceola 41.03N 93.77W
04/26/2024 Clarke IA Broadcast Media
Damage reported near Osceola. Trees and
power lines down. Time estimated from radar.
&&
DodsonLocal storm report, Apr 26, 11:00 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
1100 PM CDT Fri Apr 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM Tornado 1 E Mount Ayr 40.71N 94.21W
04/26/2024 Ringgold IA Trained Spotter
Delayed report. Report of tornado between Mt
Ayr and Kellerton. Exact location estimated
from radar.
&&
DodsonThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:13 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass | 47 min |
| Apr 26, 7:13 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass | 47 min |
| Apr 26, 7:16 PM CDT | Tornado Warning | DMX | Adair, Madison, Union | 44 min |
| Apr 26, 7:21 PM CDT | Tornado Warning | DMX | Ringgold | 39 min |
| Apr 26, 7:25 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Calhoun, Carroll, Crawford, Greene, Pocahontas and 2 more | 50 min |
| Apr 26, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 46 min |
| Apr 26, 7:43 PM CDT | Tornado Warning | DMX | Adair, Clarke, Madison, Union | 47 min |
| Apr 26, 7:56 PM CDT | Tornado Warning | DMX | Madison, Warren | 49 min |
| Apr 26, 7:58 PM CDT | Tornado Warning | DMX | Clarke, Decatur, Ringgold, Union | 47 min |
| Apr 26, 8:10 PM CDT | Tornado Warning | DMX | Clarke, Madison, Union | 35 min |
| Apr 26, 8:20 PM CDT | Tornado Warning | DMX | Dallas, Madison, Polk, Warren | 25 min |
| Apr 26, 8:38 PM CDT | Tornado Warning | DMX | Clarke, Ringgold, Union | 29 min |
| Apr 26, 8:40 PM CDT | Tornado Warning | DMX | Clarke, Lucas, Marion, Warren | 50 min |
| Apr 26, 8:49 PM CDT | Tornado Warning | DMX | Jasper, Marion, Polk, Warren | 41 min |
| Apr 26, 9:09 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Webster | 17 min |
| Apr 26, 9:14 PM CDT | Tornado Warning | DMX | Jasper, Marion, Warren | 46 min |
| Apr 26, 9:47 PM CDT | Tornado Warning | DMX | Jasper | 28 min |
| Apr 26, 10:00 PM CDT | Special Weather Statement | DMX | Dallas | 45 min |
| Apr 27, 1:17 PM CDT | Flood Watch | DMX | Adams, Appanoose, Cass, Clarke, Davis, Decatur and 7 more | 12 hr |
| Apr 27, 2:40 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Ringgold, Union | 50 min |
| Apr 27, 3:44 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 46 min |
| Apr 27, 4:13 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Warren | 20 min |
| Apr 27, 4:24 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Poweshiek | 51 min |
| Apr 27, 5:53 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Lucas, Mahaska, Marion, Monroe and 2 more | 52 min |
| Apr 27, 6:26 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Mahaska, Poweshiek, Wapello | 49 min |
Nearby
Tornado Warnings in Iowa, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.